Olanzapine-Induced Neutropenia in Patients With History of Clozapine Treatment: Two Case Reports From a State Psychiatric Institution
J Clin Psychiatry 2000;61(11):872-873 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Olanzapine is an atypical antipsychotic that is similar in structure to clozapine, but has not been associated with hematologic adverse effects until recently. Two case reports from different institutions described patients who experienced agranulocytosis or neutropenia while receiving olanzapine and had previously received clozapine during the course of their illness. In the first patient report, 5 months had passed between clozapine and olanzapine therapy, whereas only 5 days had passed between administration of the 2 agents in the second report. We present 2 patients whose white blood cell (WBC) counts fell while receiving olanzapine therapy after having been previously treated with clozapine. In the first patient, the time period between clozapine therapy and olanzapine therapy was 3 years, and in the second patient, the time period between the 2 medication treatments was 5 days.